Q. What can be the reason to get clots after taking 2 doses of MTP pills?

Answered by
Dr. Sameer Kumar
and medically reviewed by Dr. Dr. Sneha Kannan
Published on Feb 01, 2016 and last reviewed on: Apr 08, 2019

Hello doctor,

I had recently used MTP pills, and it is day 4. Day one I took 1 tablet of 200 mcg, the second day I took 2 tablets each 200 mcg. I did not take rest two pills, due to heavy bleeding. Also, I had got a lot of clotting, though it must be cleared now. On the fourth day, I did ultrasonography and found still a few clots were present. What is the best solution now? Will it clear automatically after a few weeks or should I take rest two pills now? Please help. Also day 4, the doctor suggested that I need to go for dilatation and curettage. I need your suggestion. Should I do it immediately? I am not in a position to do it now. Can I do dilatation and curettage after some time of around two months? Please suggest. I have attached my laboratory tests for your reference. Thank you.

Dr. Sameer Kumar

Infertility Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

Considering the USG (ultrasonography) scan report (attachment removed to protect patient identity), there are still retained products of conception inside the uterus with clots.

Ideally, you can take the remaining two doses of tablet Misoprostol and allow the bleeding to continue further as with medical abortion the bleeding may last for at least 7-10 days.

Repeat USG scan ideally after 2 weeks to check for retained products again. If the products are still retained then dilatation and curettage would have to be done without delaying it further as you said till 2 months.

Delaying can lead to endometritis or uterine infection which can be harmful to future pregnancies.

Hi doctor,

I took two tablets two days back. Do you suggest that I should take rest two tablets now? I got heavy bleeding and I am scared if I will get it again. Please suggest.

Dr. Sameer Kumar

Infertility Obstetrics And Gynaecology
#

Hello,

Welcome back to icliniq.com.

You should take it now. As products of conception are still there inside and unless they all come out your bleeding will not stop completely at all and D and C (dilatation and curettage) would be the best to undergo ideally in such cases of failed medical management.

You may try by taking the remaining pills sooner or else get an early D and C done.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Will Mifepristone and Misoprostol be effective if taken after 49 days of pregnancy?

Query: Hello doctor, My fiancee is 59 days pregnant. So we consulted a doctor for an abortion and she prescribed Mifepristone and Misoprostol for the abortion. But the doctor had told this method should be used before 49 days. So if these tablets are taken on the 59th day, how much effective it would be?  Read Full »

Is the abortion process complete or not?

Query: Hello doctor, I recently had an abortion pill. I took Mifepristone tablet first then after 36 hours, I took four tablets of Misoprostol of 200 mcg orally. At first, there was light bleeding during one hour then after some time I had heavy bleeding and it almost soaked two pads and it continued for ...  Read Full »

What are the uses of Misoprostol?

Query: Hi doctor, Please explain me the uses of Misoprostol.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.